Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at May 2, 2014, 11:00 AM EDT for Hillsborough County, Florida. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2014, 11:00 AM EDT (15:00 UTC)
- Expired
- May 2, 2014, 1:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:00 AM EDT | FLOOD | 1 Nw Temple Terrace, FL | HILLSBOROUGH COUNTY EM REPORTS SIGNIFICANT FLOODING ON FOWLER AVE. BETWEEN 50TH AND 56TH STREETS. UNCONFIRMED REPORT OF MAIN ENTRANCE TO USF BLOCKED DUE TO HIGH WATER. |
| May 2, 11:00 AM EDT | FLOOD | 3 W Temple Terrace, FL | HILLSBOROUGH COUNTY EM OFFICE REPORTS FLOODING AT BOUGAINVILLEA AVE AND 30TH STREET. |
| May 2, 11:00 AM EDT | FLOOD | 3 W Temple Terrace, FL | HILLSBOROUGH EM REPORTS FLOODING ON 22ND STREET BETWEEN BUSCH BLVD AND FOWLER AVE. |
| May 2, 11:00 AM EDT | FLOOD | Temple Terrace, FL | HAM RADIO OPERATOR RELAYED A REPORT OF STREET FLOODING AT THE INTERSECTION OF FOWLER AVE AND 50TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1970 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
193
WGUS52 KTBW 021500
FFWTBW
FLC057-021700-
/O.NEW.KTBW.FF.W.0001.140502T1500Z-140502T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1100 AM EDT FRI MAY 2 2014
THE NATIONAL WEATHER SERVICE OFFICE IN RUSKIN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL HILLSBOROUGH COUNTY IN FLORIDA.
* UNTIL 100 PM EDT
* AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUTZ...NEW
TAMPA...THONOTOSASSA...LETTUCE LAKE PARK...UNIVERSITY OF SOUTH
FLORIDA...CARROLLWOOD...TEMPLE TERRACE...BUSCH GARDENS...WEST PARK
AND TAMPA EXECUTIVE AIRPORT
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 261 AND 266.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 1 AND 9.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 39 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN FROM BEING SWEPT AWAY IN FLOODED DITCHES AND DRAINS.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND MAY STALL YOUR
VEHICLE. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2795 8255 2796 8256 2817 8248 2817 8227
2789 8237 2790 8247 2793 8247 2790 8249
2791 8255 2793 8254 2793 8257
$$1 follow-up statement
263
WGUS72 KTBW 021705
FFSTBW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
105 PM EDT FRI MAY 2 2014
FLC057-021713-
/O.EXP.KTBW.FF.W.0001.000000T0000Z-140502T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILLSBOROUGH FL-
105 PM EDT FRI MAY 2 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR HILLSBOROUGH COUNTY...
THE FLOODING HAS RECEDED AND NO LONGER POSES A SIGNIFICANT THREAT.
HOWEVER...MORE RAINFALL IS EXPECTED OVER THE NEXT 24 HOURS SO
RESIDENTS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL
MEDIA OUTLETS FOR THE POSSIBILITY OF MORE FLOOD ADVISORIES AND OR
FLOOD WARNINGS.
LAT...LON 2795 8255 2796 8256 2817 8248 2817 8227
2789 8237 2790 8247 2793 8247 2790 8249
2791 8255 2793 8254 2793 8257
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at May 2, 9:15 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 2, 9:15 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 915 AM EDT FRI MAY 2 2014 .UPDATE... REGIONAL RADAR AND SATELLITE IMAGERY DEPICT A BAND OF RAIN AND OVERCAST CLOUDS MOVING INTO THE TAMPA BAY REGION AND STRETCHING BACK OVER MUCH OF THE NATURE COAST IN ASSOCIATION WITH THE SLOW MOVING COLD FRONT OUT ACROSS THE NATURE COAST. THESE SHOWERS AND STORMS WILL SLOWLY DRIFT SOUTH THROUGH THE DAY...HOWEVER THE HIGH RESOLUTION MODELS ARE RELUCTANT TO BRING THESE SHOWERS INTO SOUTHWEST FLORIDA UNTIL LATE THIS EVENING. NEVERTHELESS...ALL AREAS IN THE COUNTY WARNING AREA WILL HAVE AT LEAST A CHANCE OF RAIN TODAY...WITH THE NATURE COAST AND WEST CENTRAL FLORIDA EXPECTED TO SEE NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS. THE FORECAST GRIDS HAVE BEEN REFRESHED FOR THE FIRST PERIOD...THOUGH THE FORECAST OVERALL LOOKS ON TRACK FOR A RAINY COUPLE OF DAYS. RAIN CHANCES WILL CLEAR OUT SATURDAY NIGHT AND SUNDAY MORNING AS HIGH PRESSURE BUILDS IN. && .AVIATION... A BAND OF SHOWERS AND STORMS ARE CURRENTLY MOVING INTO THE TAMPA BAY AREA TAF SITES...AND WILL GRADUALLY PASS SOUTHEAST TOWARDS OTHER TAF SITES THROUGH THE REST OF THE DAY. PERIODS OF IFR OR BRIEF LIFR CONDITIONS ARE EXPECTED AS THE HEAVIER BANDS PASS OVER TERMINALS. RAIN WILL HANG AROUND INTO SATURDAY AT MOST TAF SITES AS THE FRONT STALLS SOUTH && .MARINE... A COLD FRONT ACROSS THE NORTHERN GULF OF MEXICO EARLY THIS MORNING WILL SLOWLY SHIFT TO THE SOUTHEAST...EXITING FLORIDA ON SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED STORMS WILL ACCOMPANY THE FRONT...WITH ROBUST WINDS IN ITS WAKE. HIGH PRESSURE BECOMES ESTABLISHED ACROSS THE EASTERN GULF OF MEXICO EARLY NEXT WEEK...WITH LIGHTER WINDS. && .PRELIMINARY POINT TEMPS/POPS... TPA 83 68 77 64 / 70 60 70 20 FMY 87 73 85 67 / 40 40 70 40 GIF 85 68 79 63 / 70 50 70 20 SRQ 82 72 78 65 / 60 50 70 20 BKV 83 67 77 56 / 70 60 60 20 SPG 83 71 77 68 / 70 50 70 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/AVIATION...18/FLEMING MARINE...11/MCKAUGHAN
Hazardous weather outlook, May 2, 3:48 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 348 AM EDT FRI MAY 2 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-022300- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 348 AM EDT FRI MAY 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS THIS MAY CONTAIN FREQUENT LIGHTNING AND A STRONGER WIND GUST...ESPECIALLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... A FEW THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON SATURDAY... ESPECIALLY TO THE SOUTH OF THE I-4 CORRIDOR...HOWEVER NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:20 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco, Pinellas | 115 min |
| May 2, 10:20 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco | 85 min |
| May 2, 11:59 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Polk | 91 min |
| May 2, 12:02 PM EDT | Special Weather Statement | TBW | Polk | 43 min |
| May 2, 12:29 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 91 min |
| May 2, 1:22 PM EDT | Special Marine Warning | TBW | 113 min | |
| May 2, 1:38 PM EDT | Special Weather Statement | TBW | Manatee | 22 min |
| May 2, 1:46 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 14 min |
| May 2, 2:10 PM EDT | Special Weather Statement | TBW | Manatee | 35 min |
| May 2, 2:15 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 60 min |
| May 2, 2:55 PM EDT | Special Weather Statement | TBW | Manatee | 20 min |
| May 2, 3:03 PM EDT | River Flood Warning | TBW | Pasco | 43 hr |
| May 2, 3:10 PM EDT | Special Marine Warning | TBW | 50 min | |
| May 2, 3:34 PM EDT | Flood Watch | TBW | Hernando, Hillsborough, Manatee, Pasco, Pinellas, Sarasota | 24 hr |
| May 2, 3:37 PM EDT | Special Weather Statement | TBW | Sarasota | 23 min |
| May 2, 4:00 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 30 min |
| May 2, 4:05 PM EDT | Special Marine Warning | TBW | 115 min | |
| May 2, 4:21 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 24 min |
| May 2, 4:28 PM EDT | Areal Flood Advisory | TBW | Sarasota | 2 hr |
| May 2, 6:34 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Highlands, Lee | 41 min |
| May 2, 7:15 PM EDT | Special Weather Statement | TBW | Highlands | 60 min |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.